Alert archive / Iowa / Flash Flood Warnings in 2014
Flash Flood Warning 18, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood warning at Jun 15, 2014, 12:35 AM CDT for 4 counties in Iowa; Dakota County, Nebraska. It was in force for 115 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2014, 12:35 AM CDT (05:35 UTC)
- Expired
- Jun 15, 2014, 2:30 AM CDT
- In force
- 115 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- None
Counties Buena Vista County, IA, Clay County, IA, Ida County, IA, Woodbury County, IA, Dakota County, NE
The radar
The Omaha radar (KOAX), 138 km from the middle of the area, began a volume at 05:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 12:45 AM CDT | FLASH FLOOD | Storm Lake, IA | NUMEROUS STREETS FLOODED IN TOWN. BASEMENTS ALSO FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2298 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 23.5
The text
As transmitted, in the capitals the NWS used until 2016.
806
WGUS53 KFSD 150535
FFWFSD
IAC021-041-093-193-NEC043-150730-
/O.NEW.KFSD.FF.W.0018.140615T0535Z-140615T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1235 AM CDT SUN JUN 15 2014
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BUENA VISTA COUNTY IN NORTHWEST IOWA
IDA COUNTY IN WEST CENTRAL IOWA
SOUTHERN CLAY COUNTY IN NORTHWEST IOWA
SOUTHERN DAKOTA COUNTY IN NORTHEAST NEBRASKA
WOODBURY COUNTY IN WEST CENTRAL IOWA
* UNTIL 230 AM CDT
* AT 1230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
THESE THUNDERSTORMS HAVE PRODUCED 2 TO 4 INCHES OF RAINFALL
TO THE NORTH OF THIS WARNING EARLIER IN THE NIGHT...AND EXPECT
A CONTINUED REDEVELOPMENT OF THUNDERSTORMS WITH HEAVY RAINFALL
OVER THE NEXT FEW HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...IDA
GROVE...STORM LAKE...ALBERT CITY...ALTA...ANTHON...ARTHUR...BATTLE
CREEK...CORRECTIONVILLE...CUSHING...DANBURY...EMERSON...GALVA...
GREENVILLE...HOLSTEIN...HOMER...HORNICK...LAKESIDE...LINN GROVE...
MARATHON...NEWELL...PETERSON...ROYAL...SALIX...SIOUX RAPIDS...
SLOAN...SMITHLAND...TRUESDALE AND WEBB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4221 9635 4223 9633 4227 9635 4227 9673
4230 9672 4257 9549 4256 9539 4308 9539
4313 9491 4255 9491 4255 9538 4248 9538
4247 9531 4221 9533
$$
CHAPMAN1 follow-up statement
961
WGUS73 KFSD 150744
FFSFSD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
244 AM CDT SUN JUN 15 2014
IAC021-041-093-193-NEC043-150800-
/O.EXP.KFSD.FF.W.0018.000000T0000Z-140615T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IDA IA-BUENA VISTA IA-CLAY IA-WOODBURY IA-DAKOTA NE-
244 AM CDT SUN JUN 15 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN DAKOTA...
WOODBURY...SOUTHERN CLAY...BUENA VISTA AND IDA COUNTIES HAS BEEN
ALLOWED TO EXPIRE...BUT HAS BEEN REPLACED BY AN AREAL FLOOD
WARNING...
RAINFALL CONTINUES AS OF 230 AM...AND WITH EXPECTATIONS OF AN
ADDITIONAL INCH OR SO RAINFALL...FLOODING OF RURAL AND URBAN AREAS
WILL BE MADE EVEN WORSE. SEVERAL AREA ROADWAYS HAVE BEEN CLOSED DUE
TO FLOODING...AND FLOODING DANGERS ARE EVEN GREATER AT NIGHT.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 4221 9635 4223 9633 4227 9635 4227 9673
4230 9672 4257 9549 4256 9539 4308 9539
4313 9491 4255 9491 4255 9538 4248 9538
4247 9531 4221 9533
$$
CHAPMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 2:48 PM CDT, 9 hours 47 minutes earlier.
Area forecast discussion, Jun 14, 2:48 PM CDT, 9 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
248 PM CDT SAT JUN 14 2014
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 247 PM CDT SAT JUN 14 2014
ALL EYES ON THE POTENTIAL FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON
AND EVENING. SURFACE LOW PRESSURE CONTINUES TO STRENGTHEN ACROSS
SOUTHWESTERN NEBRASKA WITH A SECONDARY AREA OF LOW PRESSURE
EXTENDING NORTHWARD ACROSS CENTRAL SOUTH DAKOTA INTO SOUTH CENTRAL
NORTH DAKOTA. COLD FRONTAL BOUNDARY CONNECTING THESE TWO FEATURES IS
SHOWING VERY LITTLE MOVEMENT SO FAR TODAY...HOWEVER WITH THE ARRIVAL
OF A MID LEVEL SHORTWAVE...SEVERE CONVECTION HAS FIRED IN SOUTH
CENTRAL SOUTH DAKOTA. TO OUR EAST...ONGOING HIGH BASED THUNDERSTORM
COMPLEX IS SLOWLY EXITING OUR EASTERN BORDER AFTER DUMPING AS MUCH
AS 5 OR 6 INCHES OF RAINFALL ACROSS NORTHWEST IOWA INTO FAR
SOUTHEAST SOUTH DAKOTA. OBSERVATIONS TO THE SOUTH OF THE FORECAST
AREA HAVE HEATED NICELY INTO THE MID 80S WITH DEWPOINTS IN LOW 60S
IN EASTERN NEBRASKA...AND THIS HEATING IS NOSING INTO OUR SOUTHERN
BORDER WHERE THERE ARE A FEW MORE BREAKS IN THE CLOUD COVER. ALSO
WATCHING AN OUTFLOW BOUNDARY FROM EARLIER CONVECTION WHICH HAS SET
UP NEAR ORANGE CITY IOWA INTO THE YANKTON SOUTH DAKOTA AREA. WITH A
PRETTY HEFTY CAP AROUND 750 MB...CONVECTION SHOULD HOLD OFF HERE
UNTIL LATER THIS AFTERNOON WHEN SURFACE HEATING PEAKS. FURTHER
NORTH...HEATING HAS BEEN HAMPERED BY EARLIER CONVECTION AND CLOUD
COVERAGE...YIELDING A MORE STABLE ATMOSPHERE. DEEP LAYER SHEAR IS
PRETTY STRONG ACROSS THE AREA AT AROUND 35 TO 40 KT...DECREASING
SLIGHTLY NEAR THE MISSOURI VALLEY...BUT STILL SHOWING A GOOD VEERING
PROFILE.
INITIALLY...EXPECT SOME STRONG TO SEVERE STORMS TO PUSH INTO OUR
WESTERN FORECAST AREA ALONG THE COLD FRONTAL BOUNDARY WHICH SHOULD
BEGIN ADVANCING SLOWLY EASTWARD. THE MAIN THREAT WILL BE LARGE HAIL
TO GOLF BALL SIZE AND DAMAGING WINDS TO 70 MPH...WITH A SMALL
POTENTIAL FOR A TORNADO. THIS POTENTIAL WILL CONTINUE WITH ANY
DEVELOPMENT THAT HOLDS TOGETHER AS THE FRONT PUSHES EASTWARD THROUGH
THE EARLY MORNING HOURS. HOWEVER...THE GREATEST SEVERE THREAT
APPEARS TO BE ACROSS FAR SOUTHEAST SOUTH DAKOTA INTO NORTHWEST IOWA
NEAR THE OUTFLOW BOUNDARY...AND COINCIDENT VERY STEEP LAPSE RATES
AND THE AREA OF MOISTURE CONVERGENCE. IF THE CAP CAN MANAGE TO BREAK
IN THIS AREA LATE AFTERNOON INTO THE EVENING...THERE A STRONG
POTENTIAL FOR SEVERE WEATHER - INCLUDING DISCRETE SUPERCELL
STRUCTURES. WITH THE ADVANCING FRONT MOVING INTO THE REGION AS
WELL...SHEAR IS EXPECTED TO INCREASE IN THIS AREA AS WELL. IF THE
OUTFLOW BOUNDARY REMAINS INTACT...THIS WILL ALSO HELP TO CREATE MORE
SHEAR FOR SUPERCELLS...ESPECIALLY IN THE LOW LEVELS. EXPECT VERY
LARGE HAIL TO THE SIZE OF TENNIS BALLS AND DAMAGING WINDS TO 70 MPH
IN ADDITION TO VERY HEAVY RAINFALL. LOW LEVEL SHEAR WOULD BE
CONDUCIVE TO ONE OR TWO TORNADIC SUPERCELLS AS WELL...MAINLY LATE
AFTERNOON INTO MID EVENING. MID EVENING INTO THE EARLY
MORNING...EXPECT STORMS TO BECOME MORE LINEAR AND THE SEVERE THREAT
SHIFTING TO DAMAGING WINDS.
THE LOW LEVEL JET INCREASES AGAIN TONIGHT...SHIFTING FURTHER EAST
ACROSS NORTHWEST IOWA. EXPECT THUNDERSTORMS TO LIKELY TRAIN OVER
THIS AREA FOR SEVERAL HOURS LATE EVENING AND TONIGHT ALONG AND AHEAD
OF THE FRONT. GIVEN THE HEAVY RAINFALL FROM LAST NIGHT INTO THIS
MORNING AND PRECIPITABLE WATER VALUES INCREASING AS HIGH AS 1.75
INCHES...FLASH FLOODING MAY BECOME A PROBLEM IN FAR SE SD...FAR SW
MN AND NW IA WITH AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL POSSIBLE
IN THESE AREAS. WILL ISSUE A FLASH FLOOD WATCH FOR THE AREAS THAT
RECEIVED THE MOST RAINFALL IN THE PAST 24 HOURS.
ACTIVITY WILL TAPER OFF LATE TONIGHT INTO SUNDAY MORNING. WESTERLY
FLOW WITH MODEST DRYING WILL ALLOW SKIES TO CLEAR FROM SOUTHWEST TO
NORTHEAST THROUGH THE DAY. SHOULD YIELD A MILD BUT BREEZY DAY ACROSS
THE FORECAST AREA WITH HIGHS MAINLY IN THE 70S.
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 247 PM CDT SAT JUN 14 2014
MONDAY STILL SHOWING A STRONG POTENTIAL FOR SHOWERS AND
THUNDERSTORMS WITH A VERY GOOD CHANCE FOR SEVERE THUNDERSTORMS IF
THE INGREDIENTS CAN COME TOGETHER AT THE CORRECT TIME. MODELS ALL
INDICATING 4000 TO 5000 J/KG DEVELOPING BY AFTERNOON AND ARE NOT
INDICATING AN INSURMOUNTABLE CAP. AS WITH MOST OF THE POTENTIAL
SEVERE WEATHER OUTBREAKS IN THE NORTHERN PLAINS THERE IS LIKELY TO
BE SOME FORM OF MORNING MCS...BUT MODELS NOT VERY AGREEABLE UPON
THIS. THERE DOES APPEAR TO BE ENOUGH OF A MID LEVEL
WAVE/INSTABILITY TO ALLOW THIS TO HAPPEN SO WILL HAVE SOME POPS IN
MOST AREAS THROUGH THE DAY BUT FOCUS THE HIGHER POPS AND THREAT FOR
SEVERE DURING THE AFTERNOON AND EVENING. DID TAPER HIGHS BACK A BIT
IN THE NORTH BUT RAISED IN THE SOUTH WHERE THERE WILL BE A BETTER
CHANCE OF HEATING OUT.
TUESDAY INTO TUESDAY NIGHT WILL SEE LESS OF A CHANCE AS WEAK UPPER
LEVEL RIDGING MOVES THROUGH AND THE TROUGH TO THE WEST SHIFTS EAST
AND DIGS A BIT. SHOULD BE A VERY WARM DAY HOWEVER AND WITH A WARM
FRONT POTENTIALLY CLOSE POPS WILL HAVE SOME LOWER POPS IN THE NORTH
DURING THE DAY AND SOME LOW TO MID POPS IN AT NIGHT. HIGHS MAINLY
80S.
IN THE OUTER PERIODS(WEDNESDAY THROUGH SATURDAY)...AN UNSETTLED
WEATHER PATTERN CONTINUES AS WE CONTINUE TO MAKE UP FOR LOST
PRECIPITATION FROM THE FIRST 5 MONTHS OF THE YEAR. WEDNESDAY LOOKS
LIKE THE WARMEST DAY OF THE PERIOD AS A STRONG TROUGH OF LOW
PRESSURE DIGS OVER THE WEST COAST. THIS TROUGH IS PROGGED BY ALL
MODELS TO SWING NEGATIVELY ONTO THE PLAINS THROUGH THE END OF THE
WEEK INTO THE WEEKEND. THIS WILL KEEP A GOOD CHANCE FOR RAIN AND
THUNDERSTORMS IN THROUGH AT LEAST FRIDAY WITH WHAT LOOKS TO BE A
DECREASING THREAT THROUGH THE WEEKEND. ONE CAVEAT IS THAT THE MODELS
ARE ALSO HINTING THIS UPPER LEVEL LOW COULD CUT OFF WHICH MAKES
FRIDAY THROUGH SUNDAY A BIT LESS CONFIDENT AS THE MODELS ARE
NOTORIOUS FOR HAVING MAJOR PROBLEMS PLACING CUT OFF LOWS IN THE
OUTER PERIODS.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1227 PM CDT SAT JUN 14 2014
ACTIVE WEATHER IS EXPECTED THIS AFTERNOON AND TONIGHT. ONGOING
CONVECTION ACROSS SOUTHWEST MINNESOTA WILL TRACK NORTHEAST THROUGH
THE NEXT FEW HOURS. ALL EYES FOCUS ON CONVECTION THREAT REDEVELOPING
MID TO LATE AFTERNOON AND PUSHING ACROSS THE FORECAST AREA THROUGH
THE EARLY MORNING HOURS. EXPECT THE BEST CHANCES FOR THUNDERSTORMS
ACROSS THE EASTERN TWO THIRDS OF THE FORECAST AREA...MAINLY TO THE
EAST OF THE JAMES RIVER AFTER 21Z. STRONG TO SEVERE STORMS WILL BE
POSSIBLE WITH FREQUENT LIGHTNING...HEAVY RAINFALL...LARGE HAIL AND
STRONG WIND GUSTS...ESPECIALLY SOUTH OF I-90 AND ALONG AND EAST OF
I29. EXPECT MVFR AND IFR CONDITIONS IN STORMS AND STRONG VARIABLE
WINDS. ACTIVITY WILL TAPER OFF AFTER 06Z. ALSO LOOKING AT SCATTERED
MVFR STRATUS WORKING INTO THE WESTERN FORECAST AREA THIS AFTERNOON.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR SDZ062-067-070-071.
MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR MNZ072-080-081-089-090-097-098.
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR IAZ001>003-012>014-020>022-031-032.
NE...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR NEZ013-014.
&&
SHORT TERM...
LONG TERM...08
AVIATION...Hazardous weather outlook, Jun 14, 11:45 AM CDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1145 AM CDT SAT JUN 14 2014 IAZ012>014-020>022-031-032-NEZ013-014-SDZ069>071-151645- SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA- DIXON-DAKOTA-YANKTON-UNION- 1145 AM CDT SAT JUN 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO TRACK NORTHEAST ACROSS THE IOWA GREAT LAKES AREA THROUGH THE EARLY AFTERNOON HOURS. THESE STORMS AND WILL LARGELY REMAIN BELOW SEVERE LIMITS...HOWEVER SOME STRONGER STORMS COULD PRODUCE HAIL TO DIME SIZE AND GUSTS TO 45 MPH. STRONGER THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE LATE AFTERNOON AND EVENING. THE INITIAL THREATS FROM ISOLATED SEVERE STORMS IN THE LATE AFTERNOON WILL BE HAIL TO THE SIZE OF TENNIS BALLS...WIND GUSTS TO 70 MPH AND ISOLATED TORNADOES. AS THE EVENING PROGRESSES...THE STORMS MAY DEVELOP INTO A LINE. IF THIS OCCURS...THE PRIMARY THREAT WILL TRANSITION TO WIND GUSTS UP TO 80 MPH AND UP TO GOLF BALL SIZE HAIL. THE THREAT OF SEVERE STORMS WILL DIMINISH AFTER MIDNIGHT. HOWEVER... LOCALLY HEAVY RAIN WILL REMAIN A POSSIBILITY AS STORMS SLOWLY MOVE OUT OF THE AREA THROUGH THE EARLY MORNING HOURS SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED AGAIN MONDAY AFTERNOON AND MONDAY NIGHT. SOME OF THESE STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 5 PM. IAZ001>003-MNZ071-072-080-081-089-090-097-098-SDZ040-055-056- 060>062-065>068-151645- LYON-OSCEOLA-DICKINSON-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-BROOKINGS-LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA- HUTCHINSON-TURNER-BON HOMME- 1145 AM CDT SAT JUN 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO TRACK NORTHEAST ACROSS SOUTHWEST MINNESOTA THROUGH THE EARLY AFTERNOON HOURS. THESE STORMS AND WILL LARGELY REMAIN BELOW SEVERE LIMITS...HOWEVER SOME STRONGER STORMS COULD PRODUCE HAIL TO DIME SIZE AND GUSTS TO 45 MPH. STRONGER THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE LATE AFTERNOON AND EVENING. THE PRIMARY THREATS IN THE LATE AFTERNOON AND EVENING WILL BE HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 70 MPH. THE THREAT OF SEVERE STORMS WILL DIMINISH AFTER MIDNIGHT. HOWEVER... LOCALLY HEAVY RAIN WILL REMAIN A POSSIBILITY AS STORMS SLOWLY MOVE OUT OF THE AREA THROUGH THE EARLY MORNING HOURS SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED AGAIN MONDAY AFTERNOON AND MONDAY NIGHT. SOME OF THESE STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM SDZ038-039-050-052>054-057>059-063-064-151645- BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA- DAVISON-CHARLES MIX-DOUGLAS- 1145 AM CDT SAT JUN 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE STORMS WILL BE POSSIBLE IN THE MID AFTERNOON THROUGH EARLY EVENING. HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO 60 MPH WOULD BE THE PRIMARY SEVERE WEATHER THREATS DURING THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED AGAIN MONDAY AFTERNOON AND MONDAY NIGHT. SOME OF THESE STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM.
In the hours before
Local storm report, Jun 14, 10:10 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1010 PM CDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD 1 W VALLEY SPRINGS 43.58N 96.48W
06/14/2014 MINNEHAHA SD LAW ENFORCEMENT
WATER OVER ROAD ON 262ND STREET
&&
JSHEEHANLocal storm report, Jun 14, 10:37 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1037 PM CDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND GST 1 W CLEGHORN 42.81N 95.73W
06/14/2014 E60 MPH CHEROKEE IA FIRE DEPT/RESCUE
&&
JSHEEHANLocal storm report, Jun 14, 11:03 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1103 PM CDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD SERGEANT BLUFF 42.40N 96.36W
06/14/2014 WOODBURY IA COUNTY OFFICIAL
ROADS IN SERGEANT BLUFF FLOODED
&&
JSHEEHANLocal storm report, Jun 14, 11:13 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1113 PM CDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM HAIL SIOUX CITY 42.50N 96.39W
06/14/2014 E0.75 INCH WOODBURY IA LAW ENFORCEMENT
&&
JSHEEHANLocal storm report, Jun 14, 11:44 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1144 PM CDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM FLASH FLOOD CORRECTIONVILLE 42.48N 95.78W
06/14/2014 WOODBURY IA LAW ENFORCEMENT
2 TO 3 FEET OF WATER OVER HIGHWAY 31 AND DRIFTWOOD ST.
&&
JCHAPMANLocal storm report, Jun 14, 11:58 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1158 PM CDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD 1 W BEAVER CREEK 43.61N 96.39W
06/14/2014 ROCK MN LAW ENFORCEMENT
FLOODING ON INTERSTATE 90 BY BEAVER CREEK AND OTHER
COUNTY ROADS IN ROCK COUNTY
&&
JSHEEHANThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:10 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Sioux | 50 min |
| Jun 14, 7:50 PM CDT | Severe Thunderstorm Warning | FSD | O'Brien, Sioux | 40 min |
| Jun 14, 8:20 PM CDT | Flash Flood Warning | FSD | Plymouth, Woodbury | 5 hr |
| Jun 14, 8:55 PM CDT | Flash Flood Warning | FSD | Lyon | 3 hr |
| Jun 14, 9:35 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Ida, Plymouth, Woodbury | 55 min |
| Jun 14, 9:44 PM CDT | Flash Flood Warning | FSD | Cherokee, Ida, O'Brien, Plymouth, Sioux, Woodbury | 5 hr |
| Jun 14, 10:17 PM CDT | Flash Flood Warning | FSD | Lyon | 4 hr |
| Jun 14, 11:00 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Woodbury | 45 min |
| Jun 15, 12:23 AM CDT | River Flood Warning | FSD | Lyon | 5 days |
| Jun 15, 1:31 AM CDT | Areal Flood Warning | FSD | Buena Vista, Cherokee, Clay, Ida, O'Brien, Plymouth and 1 more | 12 hr |
| Jun 15, 2:05 AM CDT | Areal Flood Warning | FSD | Lyon | 12 hr |
| Jun 15, 5:12 AM CDT | River Flood Warning | FSD | Lyon, Sioux | 6 days |
| Jun 15, 5:12 AM CDT | River Flood Warning | FSD | Clay | 13 days |
| Jun 15, 5:12 AM CDT | River Flood Warning | FSD | Monona, Woodbury | 55 hr |
| Jun 15, 8:18 AM CDT | Areal Flood Warning | FSD | Ida | 12 hr |
| Jun 14, 7:05 PM CDT | Severe Thunderstorm Warning | FSD | Dixon | 40 min |
| Jun 14, 7:42 PM CDT | Severe Thunderstorm Warning | FSD | Dixon | 48 min |
| Jun 14, 10:34 PM CDT | Severe Thunderstorm Warning | FSD | Dakota, Dixon | 41 min |
Nearby
Flash Flood Warnings in Iowa, 2014Flash Flood Warnings in Nebraska, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.